Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Taking valprol for migraine. Now suffering from diarrhea. Side effect of medicine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I am 47 yrs old female my doctor has given me valprol cr 500 for the treatment of migrain, after using this i am suffering from diarrhoea every day is it related to this drugs side effects
Posted Sat, 11 May 2013 in Headache and Migraines
Answered by Dr. Shoaib Khan 2 hours later
Hello and welcome to XXXXXXX

Thank you for writing to us.

I have gone through your query. The medication advised by your doctor 'Valprol CR 500' contains the component 'divalproex sodium'.

The side-effects that this medication can have also includes diarrhea. If you have indeed started experiencing diarrhea only after starting this medication, then this could be a drug reaction. I would advice you to visit your doctor at the earliest and only on his advice discontinue the medication.

Let me also provide you with some extra information by listing some of the most common side-effects of this drug. They are:
-Weakness, confusion, hallucinations, drowsiness or fainting
-Vomiting, diarrhea, constipation, or stomach upset
-Easy bruising or bleeding
-Fever, chills, generalized body pain
-Less amount of urine passed
-Skin reactions
-Alterations in normal menstrual cycle
-Enlargement of breasts or weight changes
-Hair loss

Although there are many adverse reactions listed, these are very uncommon. As you are experiencing one of them, you should XXXXXXX your doctor at the earliest. In the meantime, keep yourself hydrated as you are losing more fluids than usual through the diarrhea, and try including more fiber in your diet till the diarrhea comes down. An oral rehydration solution will also help.

I hope this information was helpful and informative. You can always write back to me for any further clarifications and I would be happy to help you.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor